T Nation

Weird Symptoms Caused/Exaggerated by TRT

Hey guys,

I’m really desperate at the moment because of my TRT. Since I started Testosterone my psychological and physiological condition is so much worse. Let’s start at the beginning.

1.5 years ago I (26) was put on TRT because my value was borderline low (300ng/dl). I was constantly fatigued and not motivated to do anything. I was put on AndroGel and it was bad from beginning and still is till this day. My symptoms are more or less linear with the dosage of testosterone. I tried Gel, Cream, Injections (from E3,5d to ED, high and low dosages). My Symptoms are:

  • I’m wired (constant fight and flight)
  • Headaches
  • Tight jaw/bruxism
  • Reflux
  • Flushing
  • Depression
  • Protein Intolerance

I feel the best when my testosterone dosage is as low as possible without getting below 300ng/dl. I tried arimidex which made me almost suicidal. I can’t even tolerate minimal dosages. Pregnenolone fucked up my sleep even at minimal dosages. It seems like everything I take makes things even worse. I’m also on SSRIs (20mg lexapro atm) all the time but the higher my T the worse they work. Funny thing is that eating protein (even EAAs) fucks me up for good. It makes my symptoms so much worse. I haven’t been able to pinpoint a special amino acid causing this.

Here are my theorys on what’s going on:

  1. Histamine Intolerance/Mast Cell Activation Syndrome
    - Estrogen is able to worsen this condition a lot.
    - I’m think about supplementing progesterone to see if this makes a difference.
  2. Serotonin-Syndrome
    - Estrogen is known to be a weak mao-inhibitor, so it could interact with the ssri
    - Not very likely since reducing ssri-dosage makes everything worse
  3. Another secondary effect not known yet

What I figured is that low estrogen makes me incredible incredible depressed (Makes sense, because of increased mao activity and therefore even worse because the ssris lose effectiveness when mao is too active). High estrogen/testosterone makes me incredibly wired and anxious (Maybe because of HI). There just doesn’t seem to be a sweet spot.

Any input?

My thoughts are that you are barking up the wrong tree with TRT, and that it is a symptom of a serious problem and not the actual problem. Got labs?

These SSRIs can cause fatigue, the low motivation could mean the lexapro isn’t treating your psychological condition fully. Lexapro can interfere with TRT and even lower a man’s natural testosterone then needing TRT.

If you want to get to the bottom of this more labs are needed. I’ve seen guys with thyroid problems encounter similar symptoms after going on TRT when thyroid problems are not addressed.